MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-4-12-3D
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Unintended Movement (3026); Migration (4003)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Foreign Body In Patient (2687)
Date of Event 09/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that the cause of the premature detachment was not determined.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medtronic received a report that during delivery of a bare axium 3d coil, when the hoop was formed in half, the coil prematurely detached.It was noted that there was coil separation/break/premature detachment.The push rod was withdrawn, and a guidewire was inserted in an unsuccessful attempt to push the remaining coil from the microcatheter into the aneurysm.The microcatheter was withdrawn, and preparations were made to secure the remaining coil with a stent, however, the coil was discovered to have been dislodged by blood flow, obstructing the vessel.A solitaire fr stent was used to remove the coil.The coil microcatheter was used to fill the aneurysm with non-medtronic coils to complete the procedure.No surgical or medicinal intervention was required, the pushwire was not bent or broken, and there was no friction or difficulty during delivery.The physician did not reposition or attempt to detach the coil and the delivery pusher was not rotated during the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a ruptured, saccular, anterior communicating artery aneurysm with a max diameter of 3.9 mm and a 3.2 mm neck diameter.It was noted the patient's blood flow and vessel tortuosity were normal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Continuous flush was administered during the procedure.Ancillary devices include: 6f guilding guide catheter, echelon 10 microcatheter (lot 0230805676) synchro 14 microguidewire.
 
Additional Manufacturer Narrative
H3: an axium implant coil was returned for analysis.The axium implant coil was returned without introducer sheath.The actuator interface, positive load indicator and coupler tube were found to be intact.This is indicative mechanical method detachment was not attempted.The axium implant coil pushwire was found to be broken but retained by release wire at ~7.9cm from proximal end.The coin was found to be pulled back from lumen stop and blood residue was observed under outer jacket.The shield coil was found to be stretched.The implant coil was already detached and not returned.No other anomalies were observed.Under the microscope, the outer jacket was then removed to gain access to the coin.The coin appeared to be in good condition.The lumen stop appeared visually acceptable; however, was unable to be measured accurately.The retainer ring appeared to be damaged and was unable to be measured accurately.Based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium implant was returned with the implant already detached.It is likely that the premature detachment is due to the pushwire being broken at break indicator causing the release wire to be pulled back and detachment of implant coil.Other possible causes for premature detachment are tortuous anatomy and the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22998444
Report Number9617601-2025-01369
Device Sequence Number8806676
Product Code KRD
UDI-Device Identifier00763000320997
UDI-Public(01)00763000320997(17)270902(10)229583323
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-4-12-3D
Device Catalogue NumberQC-4-12-3D
Device Lot Number229583323
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2025
Supplement Date Received by Manufacturer09/10/2025
10/23/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date10/06/2025
11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale